TITLE

Secondary bronchiolitis obliterans organising pneumonia in a patient with carbamazepine-induced hypogammaglobulinemia

AUTHOR(S)
Tamada, T.; Nara, M.; Tomaki, M.; Ashino, Y.; Haftori, T.; Hattori, T
PUB. DATE
January 2007
SOURCE
Thorax;Jan2007, Vol. 62 Issue 1, p100
SOURCE TYPE
Academic Journal
DOC. TYPE
journal article
ABSTRACT
The article presents the case of an old woman who has been treated with carbamazepine because of epilepsy. Tests such as the chest computed tomography scan showed bilateral infiltrates and ground glass opacities. Laboratory tests show that she also has severe hypogammaglobulinemia. Moreover, for drug-induced lymphocyte stimulation tests, carbamazepine and suspected antibiotics were shown to be negative.
ACCESSION #
23717917

 

Related Articles

  • Carbamazepine.  // Reactions Weekly;6/11/2011, Issue 1355, p12 

    The article describes the case of a 61-year-old man who developed agammaglobulinaemia and diffuse panbronchiolitis during treatment with carbamazepine for seizures.

  • Good's syndrome with primary intrapulmonary thymoma. Ryman, N. G.; Burrow, L.; Bowen, C.; Carrington, C.; Dawson, A.; Harrison, N. K. // Journal of the Royal Society of Medicine;Mar2005, Vol. 98 Issue 3, p119 

    The article presents the case of a 72-year-old woman who experienced recurrent chest infections and left-sided pleuritic chest pain. It is inferred that Good's syndrome, which is characterized by hypogammaglobulinemia associated with thymoma, is mostly present in lung parenchyma. These tumors...

  • Carbamazepine and Multiple Myeloma: Possible Interaction. Güaldı, Meral; PaydaŞ, Semra; AfŞar, Çiğdem Usul; Duman, Berna Bozkurt; Erçlak, Vehbi; Haksöler, Veysel // Turkish Journal of Hematology;Mar2013, Vol. 30 Issue 1, p83 

    The article presents a case study of a 54-year-old woman with multiple myeloma and a history of using 400 milligrams (mg) carbamazepine for more than 20 years due to idiopathic epilepsy. Laboratory examinations revealed carbamazepine-related multiple myeloma. Usage of carbamazepine was stopped...

  • Generalized Vaccinia in a Patient with Chronic Lymphocytic Leukemia and Hypogammaglobulinemia. Ultmann, John E. // Annals of Internal Medicine;Oct64, Vol. 61 Issue 4, p728 

    Describes a case of generalized vaccinia in a patient with chronic lymphocytic leukemia (CML) and hypogammaglobulinemia following vaccination. Evidence suggesting that patients with defective immune responsiveness may suffer serious consequences if vaccinated; Recommendation of a reappraisal of...

  • Response of refractory immune thrombocytopenic purpura in a patient with common variable immunodeficiency to treatment with rituximab. El-Shanawany, T. M.; Williams, P. E.; Jolles, S. // Journal of Clinical Pathology;Jun2007, Vol. 60 Issue 6, p715 

    The article describes the case of a 65-year old woman who developed pan-hypogammaglobulinemia during examination for recurrent sinus and chest infections. The patient was diagnosed to have a common variable immunodeficiency (CVID). She was receiving intravenous immunoglobulin for her sinus and...

  • Carbamazepine.  // Reactions Weekly;11/10/2007, Issue 1177, p9 

    The article describes the case of a man who experienced recurrent herpes simplex encephalitis secondary to hypogammaglobulinaemia due to carbamazepine. The man received aciclovir and phenytoin after being hospitalised with herpes simplex encephalitis. Results of a cranial computed tomography and...

  • Carbamazepine.  // Reactions Weekly;1/20/2007, Issue 1135, p12 

    This article presents a case study of secondary bronchiolitis obliterans organizing pneumonia in a patient with carbamazepine-induced hypogammaglobulinemia. The case involves a 49-year-old woman receiving carbamazepine for epilepsy who presented with a prolonged productive cough and progressive...

  • Chronic diarrhea associated with persistent norovirus excretion in patients with chronic lymphocytic leukemia: report of two cases. Capizzi, Todd; Makari-Judson, Grace; Steingart, Richard; Mertens, Wilson C. // BMC Infectious Diseases;2011, Vol. 11 Issue 1, p131 

    Background: Chronic diarrhea in patients treated with immunosuppressive agents or suffering from immunosuppressive disease can represent a diagnostic and therapeutic challenge to the clinician. Norovirus infection, a major cause of acute epidemic diarrhea, has been described as a cause of...

  • Interferon-γ Production in the Peripheral Lymphocytes of a Patient with Carbamazepine Hypersensitivity Syndrome. Koga, Tetsuya; Kubota, Yumiko; Nakayama, Juichiro // Acta Dermato-Venereologica;Jan2000, Vol. 80 Issue 1, p73 

    Examines the production of interferon gamma in peripheral lymphocytes of patient with carbamazepine hypersensitivity syndrome. Manifestations of hypersensitivity syndrome; Production of drug-induced cytokine by peripheral blood mononuclear cells; Involvement of drug-specific T-cells in...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics